Alert archive / Kansas / Fire Weather Watches in 2021
Fire Weather Watch 10, NWS Dodge City, KS
NWS Dodge City, KS issued this fire weather watch at Oct 7, 2021, 2:36 PM CDT for 21 counties in Kansas. It took effect at Oct 9, 2021, 1:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 7, 2021, 2:36 PM CDT (19:36 UTC)
- In effect from
- Oct 9, 2021, 1:00 PM CDT
- Expired
- Oct 9, 2021, 2:33 AM CDT
- In force
- Issued by
- NWS Dodge City, KS
All 21 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Meade County, KS, Morton County, KS, Pawnee County, KS, Pratt County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 30 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.6 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1763 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 295 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
794 WWUS83 KDDC 071936 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 236 PM CDT Thu Oct 7 2021 ...UNUSUALLY WARM OCTOBER TEMPERATURES COMBINING WITH STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES WILL LEAD TO A HIGH FIRE DANGER SATURDAY AFTERNOON... KSZ061>064-074>078-080-084>089-080345- /O.NEW.KDDC.FW.A.0010.211009T1800Z-211010T0000Z/ Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-Haskell-Gray-Ford- Kiowa-Morton-Stevens-Seward-Meade-Clark-Comanche- 236 PM CDT Thu Oct 7 2021 /136 PM MDT Thu Oct 7 2021/ ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...063...064...074...075...076...077... 078...080...084...085...086...087...088 AND 089... The National Weather Service in Dodge City has issued a Fire Weather Watch For wind and low relative humidity, which is in effect from Saturday afternoon through Saturday evening. * Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney... Fire Weather Zone 064 Hodgeman...Fire Weather Zone 074 Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell... Fire Weather Zone 077 Gray...Fire Weather Zone 078 Ford...Fire Weather Zone 080 Kiowa...Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward...Fire Weather Zone 087 Meade...Fire Weather Zone 088 Clark and Fire Weather Zone 089 Comanche. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 14 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
5 follow-up statements
557 WWUS83 KDDC 080406 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1106 PM CDT Thu Oct 7 2021 ...UNUSUALLY WARM OCTOBER TEMPERATURES COMBINING WITH STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES WILL LEAD TO A HIGH FIRE DANGER SATURDAY AFTERNOON... KSZ061>064-074>078-080-084>089-081000- /O.CON.KDDC.FW.A.0010.211009T1800Z-211010T0000Z/ Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-Haskell-Gray-Ford- Kiowa-Morton-Stevens-Seward-Meade-Clark-Comanche- 1106 PM CDT Thu Oct 7 2021 /1006 PM MDT Thu Oct 7 2021/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...063...064...074...075...076...077... 078...080...084...085...086...087...088 AND 089... * Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney... Fire Weather Zone 064 Hodgeman...Fire Weather Zone 074 Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell... Fire Weather Zone 077 Gray...Fire Weather Zone 078 Ford...Fire Weather Zone 080 Kiowa...Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward...Fire Weather Zone 087 Meade...Fire Weather Zone 088 Clark and Fire Weather Zone 089 Comanche. * Winds...Southwest 20 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 15 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
891 WWUS83 KDDC 080949 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 449 AM CDT Fri Oct 8 2021 ...UNUSUALLY WARM OCTOBER TEMPERATURES COMBINING WITH STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES WILL LEAD TO A HIGH FIRE DANGER SATURDAY AFTERNOON... KSZ061>064-074>078-080-084>089-082100- /O.CON.KDDC.FW.A.0010.211009T1800Z-211010T0000Z/ Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-Haskell-Gray-Ford- Kiowa-Morton-Stevens-Seward-Meade-Clark-Comanche- 449 AM CDT Fri Oct 8 2021 /349 AM MDT Fri Oct 8 2021/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR HIGH WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...063...064...074...075...076...077... 078...080...084...085...086...087...088 AND 089... * Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney... Fire Weather Zone 064 Hodgeman...Fire Weather Zone 074 Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell... Fire Weather Zone 077 Gray...Fire Weather Zone 078 Ford...Fire Weather Zone 080 Kiowa...Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward...Fire Weather Zone 087 Meade...Fire Weather Zone 088 Clark and Fire Weather Zone 089 Comanche. * Winds...Southwest 20 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 14 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
830 WWUS83 KDDC 081839 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 139 PM CDT Fri Oct 8 2021 ...UNUSUALLY WARM OCTOBER TEMPERATURES COMBINING WITH STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES WILL LEAD TO A HIGH FIRE DANGER SATURDAY AFTERNOON... KSZ061>064-074>078-084>088-090245- /O.UPG.KDDC.FW.A.0010.211009T1800Z-211010T0000Z/ /O.NEW.KDDC.FW.W.0021.211009T1800Z-211010T0000Z/ Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-Haskell-Gray-Ford- Morton-Stevens-Seward-Meade-Clark- 139 PM CDT Fri Oct 8 2021 /1239 PM MDT Fri Oct 8 2021/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 7 PM CDT /6 PM MDT/ SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...063...064...074...075...076... 077...078...084...085...086...087 AND 088... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect from 1 PM CDT /noon MDT/ to 7 PM CDT /6 PM MDT/ Saturday. The Fire Weather Watch is no longer in effect. * Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney... Fire Weather Zone 064 Hodgeman...Fire Weather Zone 074 Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell... Fire Weather Zone 077 Gray...Fire Weather Zone 078 Ford...Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward...Fire Weather Zone 087 Meade and Fire Weather Zone 088 Clark. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 13 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ065-066-079-081-090-090245- /O.EXA.KDDC.FW.A.0010.211009T1800Z-211010T0000Z/ Pawnee-Stafford-Edwards-Pratt-Barber- 139 PM CDT Fri Oct 8 2021 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 065...066...079...081 AND 090... The National Weather Service in Dodge City has issued a Fire Weather Watch For wind and low relative humidity, which is in effect from Saturday afternoon through Saturday evening. * Affected Area...In Kansas...Fire Weather Zone 065 Pawnee... Fire Weather Zone 066 Stafford...Fire Weather Zone 079 Edwards...Fire Weather Zone 081 Pratt and Fire Weather Zone 090 Barber. * Winds...Southwest 20 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 15 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ KSZ080-089-090245- /O.CON.KDDC.FW.A.0010.211009T1800Z-211010T0000Z/ Kiowa-Comanche- 139 PM CDT Fri Oct 8 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 080 AND 089... * Affected Area...In Kansas...Fire Weather Zone 080 Kiowa and Fire Weather Zone 089 Comanche. * Winds...Southwest 20 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 15 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
300 WWUS83 KDDC 082238 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 538 PM CDT Fri Oct 8 2021 ...UNUSUALLY WARM OCTOBER TEMPERATURES COMBINING WITH STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES WILL LEAD TO A HIGH FIRE DANGER SATURDAY AFTERNOON... KSZ061>064-074>078-084>088-091200- /O.CON.KDDC.FW.W.0021.211009T1800Z-211010T0000Z/ Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-Haskell-Gray-Ford- Morton-Stevens-Seward-Meade-Clark- 538 PM CDT Fri Oct 8 2021 /438 PM MDT Fri Oct 8 2021/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 7 PM CDT /6 PM MDT/ SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...063...064...074...075...076... 077...078...084...085...086...087 AND 088... * Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney... Fire Weather Zone 064 Hodgeman...Fire Weather Zone 074 Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell... Fire Weather Zone 077 Gray...Fire Weather Zone 078 Ford...Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward...Fire Weather Zone 087 Meade and Fire Weather Zone 088 Clark. * Winds...Southwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 13 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ065-066-079>081-089-090-091200- /O.CON.KDDC.FW.A.0010.211009T1800Z-211010T0000Z/ Pawnee-Stafford-Edwards-Kiowa-Pratt-Comanche-Barber- 538 PM CDT Fri Oct 8 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 065...066...079...081 AND 090... * Affected Area...In Kansas...Fire Weather Zone 065 Pawnee... Fire Weather Zone 066 Stafford...Fire Weather Zone 079 Edwards...Fire Weather Zone 080 Kiowa...Fire Weather Zone 081 Pratt...Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * Winds...Southwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 16 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Turner For more information from NOAA/National weather service visit... http://weather.gov/ddc
682 WWUS83 KDDC 090733 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 233 AM CDT Sat Oct 9 2021 ...UNUSUALLY WARM OCTOBER TEMPERATURES COMBINING WITH STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON... KSZ065-066-079>081-089-090-100000- /O.UPG.KDDC.FW.A.0010.211009T1800Z-211010T0000Z/ /O.EXA.KDDC.FW.W.0021.211009T1800Z-211010T0000Z/ Pawnee-Stafford-Edwards-Kiowa-Pratt-Comanche-Barber- 233 AM CDT Sat Oct 9 2021 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 065...066...079...080...081...089 AND 090... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM this afternoon to 7 PM CDT this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In Kansas...Fire Weather Zone 065 Pawnee... Fire Weather Zone 066 Stafford...Fire Weather Zone 079 Edwards...Fire Weather Zone 080 Kiowa...Fire Weather Zone 081 Pratt...Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * Winds...Southwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 15 percent. * Temperatures...In the mid 90s to around 100. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ061>064-074>078-084>088-100000- /O.CON.KDDC.FW.W.0021.211009T1800Z-211010T0000Z/ Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-Haskell-Gray-Ford- Morton-Stevens-Seward-Meade-Clark- 233 AM CDT Sat Oct 9 2021 /133 AM MDT Sat Oct 9 2021/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...063...064... 074...075...076...077...078...084...085...086...087 AND 088... * Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney... Fire Weather Zone 064 Hodgeman...Fire Weather Zone 074 Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell... Fire Weather Zone 077 Gray...Fire Weather Zone 078 Ford...Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward...Fire Weather Zone 087 Meade and Fire Weather Zone 088 Clark. * Winds...Southwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 13 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this fire weather watch went out at Oct 7, 2:29 PM CDT, 7 minutes earlier.
Area forecast discussion, Oct 7, 2:29 PM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 229 PM CDT Thu Oct 7 2021 ...Updated Long Term... .SHORT TERM...(This evening through Friday) Issued at 1223 PM CDT Thu Oct 7 2021 A weak ridge continues to move from southeast Colorado into western Kansas and a few high clouds and upper level moisture is slated to move across the area through the evening. At the surface a tighter pressure gradient from highway 283 on east is producing stronger winds with a peak gust of 44 mph at Dodge City so far. Winds will stay strong through the afternoon and then start to die off tonight as the surface low moves eastward. Throughout tonight with light winds and a few passing high clouds lows will fall back into the lower to mid 50s. Friday it looks like the warmest of the lower level air holds off until the late afternoon and with a more southeast component to the wind for most locations except along the Oklahoma border I knocked back the highs a few degrees to the upper 80s to around 90. Areas along the border where the winds should have a more southwest component to the wind I kept in the low to mid 90s. Winds through the day given the location of the surface low hanging around southwest Kansas should stay in general under 12-15 kts. Even though some relative humidity values reaching 15% or lower in the afternoon for our OK border counties looks to be on tap with the lower speed winds the potential fire danger should be more elevated than critical. .LONG TERM...(Friday night through Thursday) Issued at 216 PM CDT Thu Oct 7 2021 Potential record highs and fire danger are still on the plate for Saturday as winds will turn to the southwest during the morning and increase through the day. Mid to long term models are suggesting 12-20% relative humidity values in the afternoon with wind speeds at 20-25 kts which would put a good chunk of the forecast area in red flag conditions. It does look pretty likely for our southwest counties and counties in the Red Hills to see near critical fire danger. Ensemble models are still showing climatological anomaly for highs on Saturday and NAM/GFS saying around 95-99 degrees for a high in Dodge on Saturday which would shatter our record high of 92. Next on the plate is a strong trough coming through the desert southwest on Sunday which will drag a strong cold front through Kansas during the morning and we should see cooler temperatures and breezy north winds through the day on Sunday with a good 20 degree drop in high temperatures. Model trends have been taking the lower level and upper level lows further south into Texas during the day on Sunday and then moving northeast through central Oklahoma/Kansas by Monday morning. As a result the rain/POP trend has been shifting further south and east with our southeast counties having the likely rain and areas closer to the Colorado border and I-70 corridor seeing lesser chances. Closed low #2 comes quick on the heels for Tuesday into Wednesday. Models are still fairly consistent in a strong low for this time of year moving through the 4 corners region and ejecting into northeast Colorado. It's still a setup where we have to take into account some dry slotting from the southwest which could determine the furthest west extent of the rain. At this point that far out it is hard to tell so didn't change NBM guidance at this point but it's looking likely areas from highway 283 on east might have the better chance of storms and areas to the west getting shut out. Severe threat still up in the air especially given the track but with the further south trending idea of the positive tilt trough rotating around the upper low it looks like the idea that central Oklahoma could be in line for the storms is sound for now. Still several days out so the forecast can change. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1145 AM CDT Thu Oct 7 2021 VFR flight conditions for the time period. Winds will be stronger for DDC and HYS through the afternoon with wind speeds in the 15-25 kt range and gusts over 30 kts at times for DDC and 12-18 kt winds for HYS. Winds should diminish this evening and we should see winds in general 12 kts or less for all airport sites through Friday morning. && .PRELIMINARY POINT TEMPS/POPS... DDC 54 90 61 94 / 0 0 0 0 GCK 51 89 58 92 / 0 0 0 0 EHA 51 91 60 91 / 0 0 0 0 LBL 51 94 59 94 / 0 0 0 0 HYS 52 88 59 90 / 0 0 0 0 P28 58 94 64 96 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Tatro LONG TERM...Tatro AVIATION...Tatro
Hazardous weather outlook, Oct 7, 4:55 AM CDT, 9 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 455 AM CDT Thu Oct 7 2021 KSZ030-031-043>046-061>066-074>081-084>090-081000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 455 AM CDT Thu Oct 7 2021 /355 AM MDT Thu Oct 7 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Isolated to widely scattered thunderstorms along and north of the Oklahoma border will continue through sunrise but are expected to diminish afterward. There will be a small threat for lightning until the storms diminish. Day 1 Hazards ------------- * Lightning: Limited risk * Non-thunderstorm wind: Limited risk * Fire weather: Elevated risk .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Days 2-7 Discussion ------------------- Critical fire weather conditions could be met on Saturday as strong southwest winds develop along with low relative humidity. There is some potential for severe weather across portions of central and south central Kansas by next Tuesday evening as a strong upper level low pressure system moves out of the southwestern U.S. into the central and northern Plains. It is too early to pinpoint exact areas where severe weather will occur but at this time, portions of south central Kansas looks like the most likely area. Days 2-7 Hazards ---------------- * Friday - Fire weather: Elevated risk * Saturday - Non thunderstorm wind: Limited risk - Fire weather: Extreme risk * Sunday - Lightning: Limited risk - Non thunderstorm wind: Limited risk * Monday - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Tuesday - Lightning: Limited risk - Severe thunderstorm: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Significant risk * Wednesday - Lightning: Limited risk - Non thunderstorm wind: Limited risk - Freeze: Elevated risk - Fire weather: Significant risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/erh/ghwo?wfo=ddc
Nearby
Fire Weather Watches in Kansas, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.